# SDR 95ZZZX6444

- Difficulty date: October 3, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5447L
- Make and model: Cessna 152
- Aircraft serial: 15284317
- System (JASC): 7603 · Power Lever
- Part: Control Cable
- Part number: 98630561
- Condition: Failed
- Location: Throttle Control
- Part time: 1,311 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED POWER HAD BEEN REDUCED TO DESCEND, AND THAT IT WAS NOT POSSIBLE TO RESTORE ENGINE POWER; MOVEMENT OF THE THROTTLE YIELDED NO CHANGE IN ENGINE POWER.  AN OFF-AIRPORT LANDING OCCURRED. THE AIRPLANE WAS NOT DAMAGED DURING THE LANDING ON A DRY DESERT LAKE BED/SALT FLAT, BUT CLIMATIC CONDITIONS AT THE LANDING SITE CAUSED SUBSTANTIAL CORROSION DAMAGE TO LANDING GEAR COMPONENTS.  AN INVESTIGATION REVEALED THE THROTTLE CONTROL CABLE WAS BROKEN JUST BEHIND THE THREADED PORTION WHICH ENGAGES THE SPHERICAL ROD END AT THE THROTTLE CONTROL ARM ON THE CARBURETOR.
